Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 20, 2006, 4:45 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2006, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 20, 2006, 5:17 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 20 2006 .SHORT TERM...NOW THROUGH SATURDAY...UPPER VORT IS MAKING ITS WAY THROUGH CENTRAL WYOMING AT THIS TIME...AND PRECIP IS BECOMING MORE CONVECTIVE IN NATURE. LIKELY POPS APPEAR WARRANTED TROUGH THE LATE AFTERNOON IN THE WYOMING PLAINS WITH ACTIVITY CONTINUING IN THE NEB PANHANDLE UNTIL LATER IN THE EVENING. GFS AND WRF PROG A MCS TO DEVELOP AROUND 03Z...AND THAT FEATURE SHOULD BE OUT OF THE AREA BY MIDNIGHT. WITH UPPER SUPPORT WANING AT THAT TIME...ONLY SHOWERS WILL EXIST IN THE LIGHT UPSLOPE REGIME THROUGH THE MORNING HOURS. ATMOSPHERE SHOULD DRY OUT THROUGH THE DAY TOMORROW AS NW FLOW ALOFT INITIATES AHEAD OF A VERY STRONG WESTERN CONUS RIDGE. THIS RIDGE WILL SLIDE SLOWLY EASTWARD THROUGH THE WEEKEND AND BRING WARMER AND DRIER CONDITIONS WITH IT. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. STRONG UPPER LEVEL RIDGE OVER WESTERN UNITED STATES WILL LEAD TO WARMER CONDITIONS FOR SATURDAY THROUGH EARLY NEXT WEEK. WILL BE DRY INITIALLY ACROSS MUCH OF THE CWA...EXCEPT FOR AN ISOLATED SHOWER OR THUNDERSTORM THAT MAY DEVELOP OVER THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS EACH AFTERNOON. HOWEVER...VERY LOW GRADE POPS EXPECTED AT THIS TIME. WRF SHOWS 700MB INCREASE ONCE AGAIN SUNDAY AFTERNOON WITH TEMPERATURES REACHING UP TO 20C IN WESTERN PORTIONS OF THE CWA. HIGH TEMPERATURES ON SUNDAY EXPECTED TO WARM 4 TO 6F DEGREES COMPARED TO SATURDAY...WITH EASTERN WYOMING AND NEBRASKA PANHANDLE IN UPPER 80S TO LOWER 90S. MONDAY WILL BE SIMILAR TO SUNDAY IN TERMS OF HIGH TEMPERATURES...BUT WILL START TO SEE SOME MORE MOISTURE FILTER INTO WESTERN PORTIONS OF WYOMING LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS WEST OF LARAMIE. SEVERAL UPPER LEVEL DISTURBANCES BEGIN TO ROTATE AROUND THE UPPER LEVEL RIDGE WITH LEESIDE SURFACE LOW DEVELOPING ON TUESDAY AND MOVING INTO SOUTH DAKOTA AND NORTHERN NEBRASKA ON WEDNESDAY. EXPECT HIGH TEMPERATURES TO DECREASE SLIGHTLY WITH INCREASING CHANCES OF THUNDERSTORM ACTIVITY ON TUESDAY THROUGH THURSDAY. ALTHOUGH TEMPERATURES WILL BE LOWER ON WEDNESDAY AND THURSDAY...THEY WILL STILL REMAIN ABOVE SEASONAL NORMALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/MG
Hazardous weather outlook, Jul 20, 10:50 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT THU JUL 20 2006 WYZ061>066-211045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT FOLLOWING THE MORNING SHOWERS....SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH AND END BY 7 PM. THE STORMS THAT FORM WILL NOT PRODUCE SEVERE WEATHER. HOWEVER...LIGHTNING...LOCAL WIND GUSTS TO 45 MPH...AND LIGHT TO MODERATE RAIN ARE POSSIBLE. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH ALONG AND WEST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-211045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM OVER THE LARAMIE RANGE EARLY THIS AFTERNOON AND THEN MOVE EAST OR SOUTHEAST THROUGH THE LATE EVENING. THE ACTIVITY WILL WEAKEN AND END BETWEEN 6 PM AND 8 PM ACROSS SOUTHEAST WYOMING...BUT WILL CONTINUE THROUGH MIDNIGHT OVER THE WESTERN NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE FROM MID AFTERNOON THROUGH LATE EVENING...HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL ARE POSSIBLE. LOCALIZED FLOODING MAY OCCUR WITH WITH THE HEAVIER STORMS. SEVERE LONG TERM DROUGHT CONTINUES FOR THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH EAST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING IN MOST AREAS EAST OF THE LARAMIE RANGE. SOWKO
In the hours before
Local storm report, Jul 20, 4:31 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 10 SW CHUGWATER 41.65N 104.96W
07/20/2006 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
&&
GOERINGThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 54 min |
| Jul 20, 4:05 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 55 min |
| Jul 20, 5:01 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.